MAUDE Adverse Event Report: CONVATEC LTD L3W0900 - AQUACEL AG; DRESSING, WOUND, DRUG

CONVATEC LTD L3W0900 - AQUACEL AG; DRESSING, WOUND, DRUG
Model Number 420681
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the nurse found black spots on the dressing which should not have been there.This was observed on 5 boxes (50 dressings) and all boxes that had been taken by the sales representative who involved in case want to be analyzed.The product was not used.A photograph depicting the issue was received from the complainant.
 
Additional Manufacturer Narrative
Device 46 of 50.Complainant street address: (b)(6), complainant city: (b)(6), complainant state/province: (b)(6), complainant postal code: (b)(6), complainant country: spain, health care center: (b)(6), health care professionals: (b)(6).Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: d4: unique identifier (udi) #.H6: investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions.H10: investigation summary.A batch record review was completed, and no discrepancies were found.Aquacel foam ag adh 10x10cm 1x10pk eur was manufactured under system application product (sap) (b)(4) and manufacturing lot number 2c03688 on 27th march 2022.Lot # 2c03688 was sterilized under order (b)(4) and released on review of results of sterilization provided by sterilization company sterigenics.All the results were within specification and products were released.No nonconformity was identified during the manufacturing process of lot 2c03688.This is the only complaint for the affected lot registered within database.One photograph was received for this issue and has been evaluated in accordance with work instruction (wi).The photograph does not confirm the expected lot number, but the product shown appears to be an example of the affected product.The complaint issue is confirmed.There are two dark yellow-brown diffused spots on the dressing pad at the point of intersection of the silicone border and the release liner fold.The samples under complaint were requested for investigation.A nonconformance record was opened for a previous complaint received with an identical failure mode.The non-conformance was originally opened, but no sample was returned, so a root cause investigation into the issue was not possible.An additional complaint was received for the same failure mode, also included within the nonconformance record.Samples of complaint dressings were available, requested and were received at the deeside manufacturing site on 02 august 2022.An investigation was raised to investigate the sample dressings and the brown spots were identified to be made up of hydrocarbon contamination.All oils and lubricants used on the circle manufacturing line is silicone based, indicating that the contamination on the dressings did not originate from the circle line.The contamination appears to be associated with the kiss cutter on the line, and contamination of this kind could only have originated from the kiss cutter maintenance regime whereby the kiss cutter blade is redressed.The contamination is likely to have entered the process at this point.The tools are lubricated after repair/regrind by a third party to enhance corrosion resistance, the tools are cleaned down prior to use by the tooling technician where an alternate lubricant is applied to the journals and the gears.All lubricants used at deeside are approved for use in manufacture of food, medical device and pharmaceutical sectors.Recommendation is to update the change-over procedure to include a specific cleaning step of the tooling dies prior to installation on the equipment.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092, manufacturing site: 1000317571.

Brand Name
L3W0900 - AQUACEL AG
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC
7815 national service road
suite 600
greensboro NC 27409
Manufacturer Contact
pamela meadows
suite 400
7900 triad center drive
greensboro, NC 27409
3365424679
MDR Report Key15248124
Report Number1000317571-2022-00209
Device Sequence Number5847964
Product Code FRO
UDI-Device Identifier00768455127153
UDI-Public00768455127153
Combination Product (Y/N)N
PMA/510(K) Number
K123481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model Number420681
Device Catalogue Number420681
Device Lot Number2C03688
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2022
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date09/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown